Alert archive / Arkansas / Wind Advisories in 2019
Wind Advisory 12, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at May 21, 2019, 2:37 AM CDT for Coahoma County, Tunica County, Mississippi; 10 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at May 21, 2019, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2019, 2:37 AM CDT (07:37 UTC)
- In effect from
- May 21, 2019, 12:00 PM CDT
- Expired
- May 21, 2019, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 55 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 7.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1455 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 31.8
The text
As transmitted.
439 WWUS74 KMEG 210737 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 237 AM CDT Tue May 21 2019 ...Strong southerly winds are expected across western portions of the Midsouth this afternoon and evening... ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007-010- 212130- /O.NEW.KMEG.WI.Y.0012.190521T1700Z-190522T0200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-Tunica-Coahoma- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Tunica, and Clarksdale 237 AM CDT Tue May 21 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... The National Weather Service in Memphis has issued a Wind Advisory, which is in effect from noon today to 9 PM CDT this evening. * WINDS...south winds of 20-25 mph with gusts up to 40 mph. * TIMING...from noon CDT to 9pm CDT this evening. * IMPACTS...loose outdoor objects will be vulnerable to be blown by the wind. Driving may be difficult at times...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JAB
1 follow-up statement
302 WWUS74 KMEG 212047 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 347 PM CDT Tue May 21 2019 ...Strong southerly winds will continue into this evening... ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007-010- 220200- /O.CON.KMEG.WI.Y.0012.000000T0000Z-190522T0200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-Tunica-Coahoma- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Tunica, and Clarksdale 347 PM CDT Tue May 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WINDS...South winds of 20-25 mph with gusts up to 35 mph. * TIMING...Through 9pm CDT this evening. * IMPACTS...Loose outdoor objects will be vulnerable to be blown by the wind. Driving may be difficult at times, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at May 20, 11:50 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 20, 11:50 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1150 PM CDT Mon May 20 2019 .UPDATE... Updated to include 06Z aviation discussion below. && .PREV DISCUSSION... /issued 951 PM CDT Mon May 20 2019/ UPDATE... Midevening regional radar mosaic and GOES IR imagery showed extensive thunderstorm coverage extending from west TX through OK, into southwest MO. South and east of this area, coverage was isolated, mainly over north central AR, where a lone thunderstorm was lifting north. Across the Midsouth, the lower atmosphere remained capped to deep convection, under the northern periphery of a midlevel height ridge centered over the northern gulf. AMDAR soundings from Memphis showed a warm layer just above 700mb, indicative of subsidence aloft. Looking toward the overnight periods, 00Z NAM model does not paint a particular favorable scenario upper level jet position with respect to organized storm development. As the upper ridge axis translates east overnight, the chances of shallow layer showers will increase a bit north and northeast of Memphis, along and north of a slowly lifting surface warm front. Current forecast has this handled well. Only minor adjustments to hourly temps and dewpoints needed at midevening. PWB && .PREV DISCUSSION... /issued 343 PM CDT Mon May 20 2019/ DISCUSSION... A deep trough continues to spin over the Four Corners region this afternoon with a ridge building over the Gulf of Mexico. A strong jet max is rounding the base of the trough, helping support today's anticipated severe weather outbreak across the Southern Plains. Farther east, we'll be dry for the most part this evening, but there is a potential for some weakening convection to move out of the Ozarks and into the northwest portion of the CWA after midnight as the Four Corners trough lifts northeast across the Central Plains. Slight chance PoPs were included for areas north of Memphis after 06z. A few lingering showers will be possible along the KY/MO border early Tuesday, but most of the area will be warm and dry throughout the day. A secondary trough will move across the Southern Plains tomorrow afternoon and evening and will force ongoing convection to our west into a linear mode. This convection is expected to approach the MS River around or after 00z. There is a risk for severe weather, primarily across northeast AR and the MO Bootheel, with the primary concern being damaging winds. However, this line will be weakening as it moves into the Mid- South and shouldn't pose a significant severe risk for most of west TN and north MS. An outflow boundary from this convection is expected to linger across the CWA on Wednesday and may serve as a focus for additional development of showers and thunderstorms. However, a mid-level capping inversion will become an issue as the ridge over the Gulf builds poleward. PoPs were generally capped at 40% or so for Wednesday afternoon with precipitation diminishing by sunset. Temperatures through Wednesday will range from the highs in the mid/upper 80s to overnight lows in the mid 60s to lower 70s. The subtropical ridge becomes the dominant factor in our weather pattern for the remainder of the forecast, with 500mb heights perhaps building as high as 595dam by the end of the week, approximately 2 standard deviations above the norm. While an isolated diurnal shower/thunderstorm will be possible during this time frame, this ridge will generally suppress convective development and will result in warming temperatures. Temperatures will gradually climb into the lower 90s across much of the Mid- South by late week with overnight lows creeping into the lower 70s. Heat indices will respond in the same manner, reaching into the mid 90s in some areas Thursday-Sunday. The global models differ on the timing of a potential pattern change early next week. The GFS swings another strong trough across the Plains on Monday, but the ECMWF/GEM maintain ridging over the central CONUS for at least an additional 24 hours, pushing any potential for precipitation into the midweek period. Johnson && .AVIATION... 06Z TAF Cycle VFR conds expected through most of the period. Southerly winds overnight will range between 5-10 kts. Strong and gusty south winds will develop at all sites after 21/13Z as a low pressure system approaches from the west. Gusts at JBR and MEM may approach 30 kts by early afternoon. Showers and thunderstorms will develop along a front around 22/00Z...with best chances on site at JBR and MEM through the end of the period. AC3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 20, 8:29 AM CDT, 18 hours 8 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 829 AM CDT Mon May 20 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-211100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 829 AM CDT Mon May 20 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A few strong to severe storms are possible along and west of the Mississippi River Tuesday night. The primary threat will be damaging wind. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested Tuesday night across northeast Arkansas and the Missouri Bootheel.
Nearby
Wind Advisories in Arkansas, 2019Wind Advisories in Mississippi, 2019Wind Advisories in Missouri, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.